MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SPIN REDUCTION FORCEPS W/PTS - BROAD

SMITH & NEPHEW, INC. SPIN REDUCTION FORCEPS W/PTS - BROAD
Catalog Number 71175084
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The associated device was returned and evaluated.The visual inspection of the returned device confirms the forceps are bent.The device exhibits signs of significant wear/usage.The manufacture date is 2018 for this device.Dhr and complaint history review not performed for this event, as no manufacturing, packaging or labeling defects were associated with the reported failure.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Credit will be issued for this device.
 
Event or Problem Description
It was reported that during procedure the tip of forceps are bending.No injuries or delays reported.Backup device available.No more information provided yet.
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.The visual inspection of the returned device confirms the forceps are bent.The device exhibits signs of significant wear/usage.The manufacture date is 2018 for this device.Dhr and complaint history review not performed for this event, as no manufacturing, packaging or labeling defects were associated with the reported failure.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however we will continue to monitor for future complaints and investigate as necessary.

Brand Name
SPIN REDUCTION FORCEPS W/PTS - BROAD
Common Device Name
FORCEPS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8942551
Report Number1020279-2019-03223
Device Sequence Number11516024
Product Code HTD
UDI-Device Identifier00885556636671
UDI-Public00885556636671
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71175084
Device Lot Number18FTCD037
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2019
Initial Date Received by Manufacturer 07/29/2019
Supplement Date Received by Manufacturer07/29/2019
Initial Report FDA Received Date08/28/2019
Supplement Report FDA Received Date09/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1